Join ArxivLens to unlock AI-powered paper summaries, collections, and more research tools!
PDF Viewer
Back to Paper
Case Report: Immune-related colitis complicated by Clostridioides difficile-associated colitis.
Page of -
Loading PDF...
Failed to load PDF. Please try again later.
Title
Case Report: Immune-related colitis complicated by Clostridioides difficile-associated colitis.
Authors
Abstract
Immune checkpoint inhibitors (ICIs) have become the standard treatment for patients with advanced microsatellite instability-high (MSI-H) gastric cancer. However, the incidence of immune-related adverse events (irAEs) has also increased accordingly. Immune-related colitis (IRC) is among the most common gastrointestinal manifestations of these irAEs. This report describes a patient with advanced MSI-H gastric cancer who received immunotherapy and developed Grade-3 IRC during treatment. The patient recovered following corticosteroid therapy. Diarrhea recurred after discontinuation of corticosteroids, a condition that may be misdiagnosed as a recurrence of IRC. Following a multidisciplinary team consultation, the patient was clinically diagnosed with Clostridioides difficile infection (CDI) based on symptoms and stool testing, and showed rapid improvement after vancomycin therapy. The patient achieved a durable complete clinical response lasting more than 5 years without further systemic anticancer therapy. This case illustrates that immunotherapy may confer long-term benefit in MSI-H advanced gastric cancer. Notably, the occurrence of immune-related adverse events coincided with sustained tumor control, suggesting a potential association that merits further exploration. However, when diarrhea recurs after discontinuation of corticosteroids, clinicians must remain highly vigilant regarding the overlap and differentiation between the reactivation of IRC and infectious colitis, the involvement of a multidisciplinary team is particularly crucial.
Categories
oncology, Humans, Colitis, Clostridioides difficile, Clostridium Infections, Stomach Neoplasms, case report, immune-related adverse events
Published
2026-10-06
arXiv Link
Replies (0)
Comment Rejected
Your comment contains inappropriate language and has been rejected.
Related Papers
4 found
This website uses cookies to ensure you get the best experience.
Learn more
Discussion 0